MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common device name: lje; gbo.Product available for return: unknown.Occupation: unknown.Report source: (b)(6).Pma/510(k) #: k173035.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a female patient required the placement of an ultrathane mac-loc locking loop biliary drainage catheter during a percutaneous transhepatic cholangiography drainage (ptcd) procedure.The operator reported that the day after placement, the "tip of the drainage catheter (near the hub) was broken." the catheter was then reconnected and drainage was functionally restored.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
H6 ¿ additional method code: device not returned (4114).Investigation ¿ evaluation: a report from a competent authority was received regarding an incident at (b)(6) hospital involving a ultrathane mac-loc locking loop biliary drainage catheter.The day after placement, the hub of the catheter was found to be separated.The catheter was removed from the patient.The patient refused to have a new catheter inserted, so the same catheter was reinserted and the doctor reconnected the device together.No unintended section of the device remained inside the patient¿s body and there have been no adverse effects to the patient due to this occurrence.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device were conducted during the investigation.The complainant did not return the complaint device to cook for investigation.However, cook received images of the device that failed.In one image, the catheter was removed from the patient and the hub was separated from the tubing.In the second image, the catheter was reinserted into the patient and medical fabric was used to connect the tubing to an external drainage component.Communication with the distributor, confirmed the two images are the same device used on the same patient.Additionally, a document-based investigation evaluation was performed.The proper procedures are in place to identify and prevent this failure mode prior to device distribution.The risk specifications covering mac-loc drainage catheters include both hub separation and leakage as a potential failure mode.The identified risk controls include manufacturing quality control checks and process validation.The technical files covering mac-loc drainage catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.The instructions for use (ifu) supplied with the mac-loc drainage catheters instruct that the product should be inspected prior to use to ensure no damage has occurred.The device history record (dhr) was reviewed.Review of the final lot and related subassembly lots revealed one non-conformance relevant to the reported failure mode.The related non-conformance is for proximal end incorrect.However, because there are 100% inspections in place related to this failure mode, all nonconforming devices were scrapped, and no additional complaints were reported from the same lot, cook concludes that there is no evidence of nonconforming devices in house or in the field.It is possible the patient pulled on the device, which caused the hub to separate.Based on the information provided, no returned product for evaluation, and results of the investigation, it was concluded that a component failure unrelated to design and manufacturing deficiencies contributed to the failure.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
Additional information received 22may2020: the broken device was originally removed from patient.However, the patient requested the doctor to still use that drainage catheter and refused a new device.The reported device was reinserted into the patient to continue care.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Additional information: this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10001375
Report Number1820334-2020-00870
Device Sequence Number13975517
Product Code FGE
UDI-Device Identifier00827002094987
UDI-Public(01)00827002094987(17)221209(10)10199152
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2022
Device Model NumberN/A
Device Catalogue NumberULT10.2-38-40-P-32S-CLB-RH
Device Lot Number10199152
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/17/2020
Supplement Date Received by Manufacturer04/24/2020
05/22/2020
06/02/2020
Initial Report FDA Received Date04/27/2020
Supplement Report FDA Received Date04/28/2020
06/15/2020
06/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR